Hail, Fauquier
- When
- June 13, 7:33 AM EST
- Where
- Fauquier County, 0.42 mi N of Cresthill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.776, -78.001
A cold front stalled across the Mid Atlantic and low pressure formed and moved along it. Southerly flow advected gulf moisture into the region and showers and thunderstorms easily formed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front stalled across the Mid Atlantic and low pressure formed and moved along it. Southerly flow advected gulf moisture into the region and showers and thunderstorms easily formed. Heavy rain, hail, damaging winds and tornadoes occurred throughout the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 3:07 AM EST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 AM EDT THU JUN 13 2013
.SYNOPSIS...
A COLD FRONT WILL REMAIN STALLED OUT NEAR THE MASON-DIXON LINE
THROUGH THIS EVENING. LOW PRESSURE WILL RIDE ALONG THE
BOUNDARY...IMPACTING THE AREA DURING THIS TIME. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL PASS THROUGH TONIGHT AND HIGH PRESSURE
WILL SLOWLY BUILD TOWARD THE AREA FRIDAY THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR MOST
OF THE AREA. A COMPLEX OF STORMS MOVING INTO WEST VIRGINIA WILL PASS
THROUGH THE AREA THIS MORNING. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL.
THE PREVIOUS DISCUSSION FOLLOWS...
CURRENT ANALYSIS SHOWS A STALLED BOUNDARY NEAR THE
MASON-DIXON LINE AND POTENT LOW PRESSURE MOVING THROUGH THE OHIO
VALLEY. SHORTWAVE ENERGY IN THE WESTERLY FLOW ALOFT IS PASSING
THROUGH EARLY THIS MORNING.
SHOWERS AND THUNDERSTORMS OVER WEST VIRGINIA...SOUTHWEST
PENNSYLVANIA...AND A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER
OHIO EARLY THIS MORNING ARE EXPECTED TO MOVE INTO OUR AREA BY
SUNRISE. STRENGTHENING SHEAR PROFILES AHEAD OF THE POTENT LOW
ALONG WITH MODERATE INSTABILITY SUGGESTS THAT SOME STORMS MAY
BECOME SEVERE...WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED DUE
TO HIGH PRECIPITABLE WATERS FROM THE WARM AND MOIST AIRMASS
OVERHEAD. AS OF NOW...IT APPEARS THAT THE BEST CHANCE FOR SHOWERS
AND THUNDERSTORMS EARLY THIS MORNING WILL BE ACROSS THE NORTHERN
HALF OF THE CWA CLOSER TO THE SHORTWAVE ENERGY AND THE STALLED
BOUNDARY.
THE POTENT LOW OVER THE OHIO VALLEY WILL TRACK EAST LATER
TODAY...PASSING BY TO OUR NORTH THIS AFTERNOON. A SOUTHWEST FLOW IS
EXPECTED ACROSS OUR CWA ON THE WARM SIDE OF THE LOW. THEREFORE...HOT
AND HUMID AIR WILL CAUSE HIGH AMOUNTS OF INSTABILITY. THE SHEAR
PROFILES WILL BE QUITE STRONG AS THE JETSTREAM STRENGTHENS AHEAD OF
THE LOW. THE COMBINATION OF STRONG SHEAR PROFILES AND HIGH
INSTABILITY DOES POSE THE THREAT FOR A SIGNIFICANT SEVERE WEATHER
EVENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...AND THERE IS EVEN A THREAT FOR ISOLATED TORNADOES. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE DURING THIS AFTERNOON AND
EARLY EVENING HOURS. THERE IS A THREAT ACROSS THE ENTIRE CWA FOR
SIGNIFICANT SEVERE WEATHER...BUT THE MOST WIDESPREAD COVERAGE IS
EXPECTED EAST OF THE BLUE RIDGE MOUNTAINS WHERE STORMS WILL HAVE
MORE TIME TO DEVELOP BEFORE DRIER AIR MOVES IN BEHIND THE COLD FRONT
THAT IS ASSOCIATED WITH THIS LOW. WINDY CONDITIONS ARE EXPECTED
AHEAD OF THE COLD FRONT FROM A STRONG PRESSURE GRADIENT. SOUTHWEST
WINDS WILL GUST FREQUENTLY AROUND 30 TO 35 MPH THIS AFTERNOON.
THE COLD FRONT THAT IS ASSOCIATED WITH THE LOW WILL PASS THROUGH THE
AREA FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING. A STRONG
PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO PERSIST THROUGH
MUCH OF TONIGHT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
BOUNDARY WITH GUSTS AROUND 30 TO 35 MPH. HIGHER WIND GUSTS ARE
POSSIBLE ACROSS THE MOUNTAINS...AND A WIND ADVISORY MAY BE NEEDED
PORTIONS OF THESE AREAS. A FEW SHOWERS ARE POSSIBLE OVERNIGHT BEHIND
THE COLD FRONT AS AN UPPER-LEVEL TROUGH BUILDS OVERHEAD. SEVERE
THUNDERSTORMS ARE POSSIBLE...MAINLY EARLY THIS EVENING AHEAD OF THE
COLD FRONT FOR LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS.
HOWEVER...DRIER AIR BEHIND THE COLD FRONT WILL PUT AN END TO ANY
SEVERE WEATHER THREAT LATER THIS EVENING. A FEW SHOWERS MAY LINGER
OVERNIGHT DUE TO AN UPPER-LEVEL TROUGH BUILDING OVERHEAD.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
500MB TROUGH AXIS SHOULD BE ALONG THE ATLANTIC COAST FRIDAY
MORNING. SHOWERS WILL BE POSSIBLE FOR THE START OF FRIDAY AS ENERGY
AND MID LEVEL MOISTURE LAGS BEHIND TROUGH ON THE BACKSIDE. COLD
FRONT WILL BE WELL TO OUR EAST AND NORTHWEST FLOW WILL BRING IN
COOLER AND DRIER AIR INTO THE MID ATLANTIC. HIGH PRESSURE FROM THE
WEST WILL MOVE INTO THE REGION AND THE PRESSURE GRADIENT WILL RELAX
BY FRIDAY NIGHT LESSENING WIND SPEEDS AT THE SFC AND DRYING OUT
ENTIRE COLUMN. CLEAR SKIES AND CALM WINDS ARE EXPECTED FRIDAY NIGHT
AND INTO SATURDAY MORNING.
HIGH PRESSURE WILL LEAD TO A SUNNY DAY IN THE MID ATLANTIC
SATURDAY. NW WINDS WILL CONTINUE FOR MOST OF THE DAY BEFORE BACKING
TO THE SW BY EVENING. HIGH CLOUDS WILL BEGIN TO STREAM IN FROM THE
SW SATURDAY NIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES FROM THE
WEST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ANOTHER ACTIVE PATTERN IS IN STORE FOR THE MID ATLANTIC BEGINNING
SUNDAY EVENING. ALBEIT ZONAL FLOW FOR THE START OF THE WORK WEEK
MULTIPLE DISTURBANCES WILL MOVE OVER THE REGION. SHOWERS WILL MOVE
INTO THE REGION SUNDAY EVENING AS THE FIRST SHORTWAVE TROUGH
APPROACHES THE OHIO VALLEY. THERE IS MINIMAL INSTABILITY IN FCST
SOUNDINGS AND ACTIVITY SEEMS TO MOVE THROUGH THE REGION OVERNIGHT
AND EXIT MONDAY SO CURRENT THINKING REGION WILL ONLY SEE SHOWERS.
LOW PRESSURE OVER THE NORTHERN PLAINS WILL APPROACH THE MID ATLANTIC
DURING THE START OF THE WEEK. SOUTHERLY FLOW WILL CONTINUE DURING
THIS TIME AND GULF MOISTURE WILL BE ADVECTED NORTHWARD. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. TRACK OF LOW
PRESSURE AND COLD FRONTAL PASSAGE WILL DEPICT THE THUNDERSTORM
THREAT FOR THE MID ATLANTIC. LONG RANGE MODEL GUIDANCE HAS A RANGE
OF POSSIBILITIES THIS FAR OUT BUT TUESDAY NIGHT AND WEDNESDAY SEEM
THE BEST FOR FRONTAL PASSAGE. HIGH PRESSURE MOVES IN FROM THE WEST
BEHIND FRONTAL PASSAGE.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE WILL PASS BY TO THE NORTH THIS AFTERNOON AND THE COLD
FRONT ASSOCIATED WITH THE LOW WILL PASS THROUGH THE TERMINALS LATE
THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE BOUNDARY. THUNDERSTORMS WILL LIKELY BECOME
SEVERE...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND EVEN ISOLATED
TORNADOES. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS
AFTERNOON AND EARLY EVENING.
SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST AROUND 30 KNOTS
LATE THIS MORNING AND AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE COLD FRONT WITH GUSTS AROUND 30 KNOTS.
VFR CONDITIONS EXPECTED THIS WEEKEND. SHOWERS WILL MOVE INTO THE
REGION SUNDAY NIGHT BUT RESTRICTIONS ARE EXPECTED.
&&
.MARINE...
LOW PRESSURE WILL PASS BY TO THE NORTH OF THE WATERS LATE THIS
AFTERNOON AND EVENING. THE COLD FRONT ASSOCIATED WITH THE LOW WILL
PASS THROUGH THE WATERS THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED AHEAD OF THE BOUNDARY. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL...AND EVEN
ISOLATED WATERSPOUTS. THE BEST CHANCE FOR THE SEVERE THUNDERSTORMS
WILL BE THIS AFTERNOON AND EVENING.
GUSTY WINDS ARE EXPECTED AHEAD OF THE COLD FRONT WITH SOUTHWEST
WINDS GUSTING AROUND 30 KNOTS THIS AFTERNOON. WINDS WILL SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT WITH FREQUENT GUSTS AROUND 30
KNOTS. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS
TONIGHT.
NW WINDS WILL CONTINUE FRIDAY AND INTO SATURDAY AS COLD FRONT
DEPARTS TO THE EAST. WINDS WILL RELAX FRIDAY NIGHT AND INTO THE
WEEKEND AS HIGH PRESSURE MOVES OVER THE WATERS. SHOWERS WILL MOVE
INTO THE REGION SUNDAY NIGHT.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CWA THROUGH THURSDAY.
WET ANTECEDENT CONDITIONS HAS RESULTED IN A 1-HR FFG AROUND AN INCH.
THERE IS A POTENTIAL FOR A COMPLEX OF SHOWERS AND STORMS TO MOVE
OVER THE CWA EARLY THIS MORNING. IF THE COMPLEX HOLDS UP...IT WILL
HAVE THE POTENTIAL TO PRODUCE HVY DOWNPOURS WITH RAINFALL RATES OVER
ONE INCH PER HOUR. THE BEST CHANCE FOR RAIN EARLY THIS MORNING WILL
BE OVER NRN MD...NORTHERN VA...AND THE ERN WV PANHANDLE...CLOSER TO
A STALLED BOUNDARY.
STEADY HEAVIER RAIN IS MORE LIKELY NORTH OF THE AFOREMENTIONED
BOUNDARY...WHICH LIKELY PUTS WIDESPREAD HEAVY PRECIPITATION NORTH OF
THE AREA THIS AFTERNOON. HOWEVER...EVEN CONVECTIVE ACTIVITY THAT
DEVELOPS SOUTH OF THE WARM FRONT WILL DEFINITELY BE CAPABLE OF
PRODUCING 1-2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME.
&&
.TIDES/COASTAL FLOODING...
STRONG SOUTHERLY WINDS WILL DEVELOP LATER BY THIS AFTERNOON. THIS
WILL CAUSE TIDAL ANOMALIES TO INCREASE. HOWEVER...THE WIND SHOULD BE
WEST OF SOUTH AND THE STRONGEST WINDS WILL OCCUR DURING THE LOWER OF
THE TWO HIGH TIDE CYCLES THIS AFTERNOON AND EVENING.
THEREFORE...WATER LEVELS SHOULD REMAIN BELOW THRESHOLDS FOR MINOR
COASTAL FLOODING. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ003-501-502.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ004>007-009>011-
013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ025>031-036-
037-503-504.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ038>040-042-
050>057-501-502.
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 1 PM EDT FRIDAY
FOR ANZ530>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...HAS
LONG TERM...HAS
AVIATION...BJL/HAS
MARINE...BJL/HAS
HYDROLOGY...KLEIN/BJL
TIDES/COASTAL FLOODING...BJLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 506 AM EDT THU JUN 13 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 506 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING. A COMPLEX OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS AFTERNOON...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AS WELL AS LARGE HAIL AND A FEW TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. SEE WBCFFALWX FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TODAY THROUGH TONIGHT. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY CONTINUES FOR THE WATERS UNTIL 1 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 506 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING. A COMPLEX OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS AFTERNOON...ESPECIALLY EAST OF THE BLUE RIDGE...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AS WELL AS LARGE HAIL AND A FEW TORNADOES. A FLASH WATCH IS IN EFFECT THROUGH TODAY FOR THE OUTLOOK AREA. SEE WBCFFALWX FOR FURTHER DETAILS. NORTHWEST WINDS BEHIND A COLD FRONT LATE THIS AFTERNOON AND EVENING MAY GUST BETWEEN 40 AND 50 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND DMG 2 W KEEDYSVILLE 39.48N 77.73W
06/13/2013 WASHINGTON MD EMERGENCY MNGR
TREE DOWN AT 18334 MANSFIELD RD IN KEEDYSVILLE MD
&&
EVENT NUMBER LWX1300286
MEADOWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL 2 N LIBERTYTOWN 39.52N 77.24W
06/13/2013 E1.25 INCH FREDERICK MD TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL REPORTED BY SPOTTER
&&
EVENT NUMBER LWX1300287
MEADOWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM HAIL 4 WSW REESE 39.51N 77.01W
06/13/2013 E1.50 INCH CARROLL MD TRAINED SPOTTER
QUARTER TO PING-PONG BALL SIZED HAIL REPORTED
&&
EVENT NUMBER LWX1300288
MEADOWSThe Sterling radar (KLWX), 50 km away, was scanning. The volume nearest the first event began at 12:31 UTC.
42 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
A tree fell on a home near Rockfish.
There was a tree down along Louisa Road.
There were multiple trees down on route 617 Rockfish River Road near Schuyler.
A tree was down in Scottsville.
A few trees were down in Lake Anna State Park near the campground.
There was one tree six inches in diameter that was snapped off at the base. Another tree five inches in diameter had its top snapped off. Several other trees had large missing limbs.
A road was closed due to trees down near the intersection of Stubbs Bridge Road and Grand Brooks Road.
There were two pine trees down that caused damage to dog kennel.
There was tree damage to Post Oak Road.
There was widespread tree damage.
There were multiple trees down in Shenandoah National Forest.
After review of radar observations, spotter reports and a ground survey, the NWS has confirmed a EF-0 tornado in Spotsylvania County on the afternoon of Thursday, June 13, 2013.
The tornado originally touched down near Jennings Pond in Central Spotsylvania County and then traveled Northeast across the county. Intermittent tree damage occurred along the path including along Robert E Lee Drive approximately one mile west of State HWY 208 in the Fredericksburg and Spotsylvania National Military Park and in the Three Cedars subdivision near Leavells Road.
There was a tree down on Stubbs Bridge Road.
There were 17 trees down in the 2100 Block of Van Buren Road in the town of Zepp.
There were two trees down along Robinson Road.
Several trees were down in Lees Hill neighborhood near I-95 and exit 126.
There were three trees knocked down, about 20 to 30 feet tall and 9 inches in diameter, along South Cedar Ridge Lane.
A heavy sign at 10400 Block of Spotsylvania Ave blew down.
The tornado touched down near Mayre Road west of Jefferson Davis Highway, where several trees were snapped and uprooted. The tornado traveled to the North-Northeast roughly along US Hwy 1 and I 95. At a farm on Hwy 1, a shed was destroyed with twisted debris scattered across the property. Portions of roofs were peeled on other sheds. Minor siding and roof damage occurred to the farmhouse. Afterward, the tornado damaged two billboards near the southbound lanes of I 95 and carried a placard from one of the billboards across the highway. Just to east of I 95, the tornado overturned two recreational vehicles at a dealership and pulled a garage door off its hinges. The two recreational vehicles weighed an estimated 8000 pounds each.
There were several trees down near Leavells Road and Courthouse Road.
There were multiple trees down and some were snapped near the merger of Route 208 and County Road 606.
There was a one foot in diameter tree snapped.
There were trees down on West Duck Road near Route 340. There were large tree branches on a roof of a home.
There was a three to five inch in diameter pine tree branches knocked down on Court House Road west of I95.
A large pine tree that was 40 feet all, snapped half way up on East Duck Road.
There was a large pine tree, 4 inches in diameter down on Court House Road on the east side of I-95 between Lafayette Blvd and I-95.
There were trees down in the Spotsylvania Courthouse Battlefield.
There was a Cedar tree snapped along Court House Road.
There was a large tree down on Plank Road about one quarter west of Lafayette Blvd.
After review of radar observations and a ground survey, The National Weather Service has confirmed a EF-0 tornado touched down in Southeastern King George County on the afternoon of Thursday, June 13, 2013.
The tornado touched down in Port Conway, where tree damage occurred just east of US 301. The tornado then traveled east-northeast across southeastern King George County causing intermittent tree damage. The most significant damage occurred Northeast of Rollings Fork near the Westmorland County border where three 20-30 inch diameter Poplar trees were blown over and numerous small trees were topped.
There was a tree down near the intersection of VA highway 3 and US highway 301.
There was one tree down.
There was tree damage on Evergreen Mills Road.
There were multiple trees down across and along Belmont Ridge Road between Gloucester Parkway and Harry Byrd Parkway.
There was a large tree uprooted in a neighborhood of Ashburn. Wind speed of 55 mph was also recorded from a weather station.
There were several trees snapped and damage to construction signs on Hope Pkwy near Sunset View Terrace.
There was a tree down on Battlefield Parkway near Sycolin Road.
There were one to two inch in diameter branches lifting up into the clouds.
An observation of 59 mph was reported at Farmwell Station Middle School.
A 65 foot tall, three foot in diameter tree, fell into a house on White Oak Drive in Sterling, VA.
There was a tree down along Algonkian Parkway near Cascades Parkway.
A four foot in diameter tree split down the middle on Compton Circle.
There was a tree down on North Village Road.
There were 14 trees and power poles down through Northern Fairfax County.
There were several large trees and limbs down in Devon Park neighborhood of McLean.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2013Every state in 2013This day in weather historyThe tornado archive for Virginia, 2013Warnings in Virginia, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461414, 461448, 461444, 461472, 461476, 461501, 461502, 461503, 461505, 461507, 461488, 461491, 460434, 461508, 461492, 461509, 461510, 461511, 461513, 460439, 461514, 461515, 461493, 461495, 461517, 461496, 461518, 461519, 461815, 461816, 460435, 461817, 461820, 461527, 461528, 461529, 461535, 461538, 461539, 461751, and more.